Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 148, NWS North Platte, NE

June 23, 20064 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2006, 11:46 PM CDT for 4 counties in Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2006, 11:46 PM CDT (04:46 UTC)
Expired
Jun 24, 2006, 12:45 AM CDT
In force
59 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Custer County, NE, Lincoln County, NE, Logan County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 9:13 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1938 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 240445
SVRLBF
NEC041-111-113-135-240545-
/O.NEW.KLBF.SV.W.0148.060624T0446Z-060624T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1146 PM CDT FRI JUN 23 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
  WESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHEASTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1245 AM CDT(1145 PM MDT)

* AT 1142 PM CDT(1042 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES
  NORTHEAST OF TARBOZ LAKE TO 12 MILES SOUTH OF GANDY TO LAKE MALONEY
  STATE RECREATION AREA TO GRAINTON...OR ALONG A LINE EXTENDING FROM
  11 MILES SOUTHWEST OF DUNNING TO 13 MILES SOUTH OF STAPLETON TO
  NORTH PLATTE TO 21 MILES EAST OF GRANT...AND MOVING SOUTHEAST AT 55
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA AND ARNOLD BY 1155
  PM CDT...
  ANSELMO...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND BRADY
  BY MIDNIGHT CDT...
  WELLFLEET BY 1205 AM CDT...
  CALLAWAY BY 1210 AM CDT...

LAT...LON 4173 10032 4130 10061 4107 10085 4071 10154
      4074 10028 4104 10026 4121 9997 4170 9963

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 240500
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1159 PM CDT FRI JUN 23 2006

NEC041-111-113-135-240545-
/O.CON.KLBF.SV.W.0148.000000T0000Z-060624T0545Z/
LOGAN NE-CUSTER NE-LINCOLN NE-PERKINS NE-
1159 PM CDT FRI JUN 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM
CDT(1145 PM MDT) FOR SOUTHEASTERN PERKINS...LINCOLN...WESTERN CUSTER
AND EASTERN LOGAN COUNTIES...

AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 2 MILE MARKER 250 TO
6 MILES NORTHWEST OF HIGHWAY 47 MILE MARKER 80 TO 7 MILES SOUTHEAST
OF HIGHWAY 25 MILE MARKER 60...OR ALONG A LINE EXTENDING FROM 10
MILES SOUTH OF DUNNING TO 14 MILES NORTH OF BRADY TO 14 MILES NORTH
OF HAYES CENTER...MOVING SOUTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 92 MILE MARKER 260...HIGHWAY 83 MILE MARKER 60...HIGHWAY 47
  MILE MARKER 80 AND BRADY BY 1205 AM CDT...
  ANSELMO...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...HIGHWAY
  40 MILE MARKER 20 AND WELLFLEET BY 1210 AM CDT...
  VICTORIA SPRINGS STATE RECREATION AREA AND CALLAWAY BY 1215 AM
  CDT...

WIND UP TO 60 MPH WAS MEASURED AT THE NORTH PLATTE AIRPORT WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

LAT...LON 4173 10032 4130 10061 4107 10085 4071 10154
      4074 10028 4104 10026 4121 9997 4170 9963

$$

SPRINGER
000 
WWUS53 KLBF 240518
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1218 AM CDT SAT JUN 24 2006

NEC113-135-240528-
/O.CAN.KLBF.SV.W.0148.000000T0000Z-060624T0545Z/
LOGAN NE-PERKINS NE-
1118 PM MDT FRI JUN 23 2006

...THE SEVERE THUNDERSTORM WARNING FOR PERKINS AND LOGAN COUNTIES IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
SATURDAY MORNING(300 AM CDT SATURDAY MORNING) FOR WESTERN NEBRASKA.

LAT...LON 4173 10024 4137 10024 4138 10049 4107 10085
      4074 10120 4074 10028 4104 10026 4121 9997
      4170 9963

$$

NEC041-111-240545-
/O.CON.KLBF.SV.W.0148.000000T0000Z-060624T0545Z/
CUSTER NE-LINCOLN NE-
1218 AM CDT SAT JUN 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR LINCOLN AND WESTERN CUSTER COUNTIES...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VICTORIA SPRINGS STATE
RECREATION AREA TO 12 MILES SOUTHEAST OF HIGHWAY 47 MILE MARKER 80 TO
15 MILES SOUTH OF WELLFLEET...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF BROKEN BOW TO 18 MILES EAST OF BRADY TO 11 MILES EAST OF
HAYES CENTER...MOVING SOUTHEAST AT 55 MPH.


LAT...LON 4173 10024 4137 10024 4138 10049 4107 10085
      4074 10120 4074 10028 4104 10026 4121 9997
      4170 9963

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:56 PM CDT, 7 hours 50 minutes earlier.

Area forecast discussion, Jun 23, 3:56 PM CDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT FRI JUN 23 2006

.SHORT TERM...
MODELS IN GOOD AGREEMENT IN NEAR TERM. CONVECTION BREAKING OUT IN
EASTERN WYOMING AND ALONG THEATA E RIDGE FROM CENTRAL KS INTO
CENTRAL NEBRASKA AND ALONG FRONTAL BOUNDARY JUST NORTH OF BORDER.
TDS IN LOW TO MID 50S OVER WESTERN PORTIONS OF NEBRASKA. WAVE
SEEN IN IR PUSHING INTO NORTHEAST WY.

WITH FROPA TONIGHT HAVE LOWERED MINS AND MAX TEMPS SEVERAL
DEGREES. UPSLOPE COMPONENT ON SSATURDAY COMBINED WITH NEXT WAVE
OUT OF HUDSON BAY LOW TO PROVIDE ANOTHER ROUND OF CONVECTION
MAINLY SOUTHWEST ZONES WITH MOISTURE BEING LIMITING FACTOR HAVE
EXPANDED PRECIP GRIDS EAST AFTERNOON AND EARLY EVENING.

SUNDAY NIGHT INTO MONDAY BOUNDARY HAS MOVED FURTHER SOUTH INTO KS
AND HAVE LEFT DRY FOR NOW BUT LOWERED TEMPS SEVERAL DEGREES.

.LONG TERM...
GULF BLOCKED THROUGH EXTENDED BACKDOOR FRONT TUESDAY WEDNESDAY NOW
WORKING WITH LIMITED MOISTURE HAVE REMOVED POPS FROM FORECAST
SURFACE BOUNDARY PROGGED TO REMAIN ACROSS CENTRAL NEBRASKA THROUGH
THE END OF THE PERIOD. HAVE INTRODUCED SLIGHT CHANCE ON THURSDAY.
TEMPERATURES IN THE LOWER 80S WITH LOWS IN THE 50S.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH 549 UNTIL 10 PM CDT (9 PM MDT) WESTERN
AND NORTH CENTRAL NEBRASKA.

&&

POWER
Hazardous weather outlook, Jun 23, 3:47 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT FRI JUN 23 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-242100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
347 PM CDT FRI JUN 23 2006 /247 PM MDT FRI JUN 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF
WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE
OVERNIGHT HOURS.

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
STATE TONIGHT. AT THE SURFACE...SEVERAL BOUNDARIES...SEPARATING
DIFFERENT TYPES OF AIR MASSES...WERE LOCATED ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. IN ADDITION...MODERATE MOISTURE IN THE
ATMOSPHERE WILL BE PRESENT ACROSS THE AREA AS WELL. ALL OF THESE
FACTORS WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE
AREA THROUGH THE NIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY NORTH AND WEST OF A
LINE FROM VALENTINE TO NORTH PLATTE TO OGALLALA THROUGH 10 PM
CDT...THEN SOUTHEAST OF A LINE FROM VALENTINE TO OGALLALA THROUGH
THE REMAINDER OF THE NIGHT.

THE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT
TIMES ACROSS THE AREA. IN ADDITION...REMEMBER THAT LIGHTNING IS
ASSOCIATED WITH ALL THUNDERSTORMS...AND IS MORE FREQUENT AND
INTENSE WITH SEVERE THUNDERSTORMS. THIS WILL INDEED BE THE CASE
THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND. SEVERAL
UPPER LEVEL LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE AREA THROUGH
SATURDAY NIGHT. THESE WILL COMBINE WITH FRONTAL BOUNDARIES ACROSS
THE AREA TO PRODUCE SCATTERED THUNDERSTORMS. AT THIS TIME...THESE
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS ON SATURDAY.

A DRIER WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FOR THE FIRST OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JWS

In the hours before

Local storm report, Jun 23, 8:45 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             BURWELL                 41.78N 99.13W
06/23/2006  E1.75 INCH       GARFIELD           NE   PUBLIC

&&

HANNON
Local storm report, Jun 23, 9:00 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             14 NNE BURWELL          41.97N 99.03W
06/23/2006  E1.75 INCH       GARFIELD           NE   PUBLIC

&&

HANNON
Local storm report, Jun 23, 9:06 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HAIL             10 N BURWELL            41.92N 99.13W
06/23/2006  E1.75 INCH       GARFIELD           NE   EMERGENCY MNGR

            HAIL MARBLE TO GOLFBALL COVERING GROUND ACROSS HIGHWAY
            11.

&&

HANNON
Local storm report, Jun 23, 9:29 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             10 NNE BURWELL          41.91N 99.06W
06/23/2006  M0.75 INCH       GARFIELD           NE   NWS EMPLOYEE

            HAILED CONTINUOUSLY FOR 15 MINUTES AT MILE MARKER 103 ON
            HIGHWAY 11. ALSO VERY HEAVY RAIN.

&&

HANNON
Local storm report, Jun 23, 11:15 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     NON-TSTM WND GST 4 W BIG SPRINGS         41.06N 102.15W
06/23/2006  M67 MPH          DEUEL              NE   PUBLIC

&&

SPRINGER
Local storm report, Jun 23, 11:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     TSTM WND GST     2 SE LEWELLEN           41.31N 102.12W
06/23/2006  M60 MPH          GARDEN             NE   DEPT OF HIGHWAYS

            DEPARTMENT OF ROADS EQUIPMENT

&&

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:28 PM CDTSevere Thunderstorm WarningLBFHolt, Rock47 min
Jun 23, 8:10 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt65 min
Jun 23, 8:21 PM CDTSevere Thunderstorm WarningLBFSheridan54 min
Jun 23, 8:50 PM CDTSevere Thunderstorm WarningLBFCherry55 min
Jun 23, 9:12 PM CDTSevere Thunderstorm WarningLBFGarfield63 min
Jun 23, 9:43 PM CDTSevere Thunderstorm WarningLBFCherry47 min
Jun 23, 10:27 PM CDTSevere Thunderstorm WarningLBFCherry63 min
Jun 23, 10:36 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Keith54 min
Jun 24, 12:08 AM CDTSevere Thunderstorm WarningLBFFrontier, Hayes67 min
Jun 24, 12:40 AM CDTSevere Thunderstorm WarningLBFCuster65 min
Jun 24, 1:55 AM CDTSevere Thunderstorm WarningLBFGarden, Keith65 min
Jun 24, 2:05 AM CDTSevere Thunderstorm WarningLBFDeuel55 min
Jun 24, 2:17 AM CDTSevere Thunderstorm WarningLBFGarden43 min
Jun 24, 2:38 AM CDTSevere Thunderstorm WarningLBFPerkins67 min
Jun 24, 3:48 AM CDTSevere Thunderstorm WarningLBFChase, Perkins57 min
Jun 24, 3:02 PM CDTSevere Thunderstorm WarningLBFSheridan28 min
Jun 24, 4:08 PM CDTSevere Thunderstorm WarningLBFSheridan67 min
Jun 24, 4:31 PM CDTSevere Thunderstorm WarningLBFCherry59 min
Jun 24, 4:56 PM CDTSevere Thunderstorm WarningLBFCherry36 min
Jun 24, 5:15 PM CDTSevere Thunderstorm WarningLBFGrant, Hooker, Sheridan30 min
Jun 24, 6:43 PM CDTSevere Thunderstorm WarningLBFGarden62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.